MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zkb00 20.5 diopter intraocular lens (iol) was explanted from a male patient's left eye due to patient not being to tolerate halos and glare.The lens was replaced with a z9002 iol with a lower diopter size (19.5).The explanted lens from the left is noted as not being returned.The physician also stated that this was the second explantation for this patient.The lens in the right eye was also explanted on (b)(6) 2017.This report will capture the lens explanted from the patient''s left eye and a separate report will be filed for the lens explanted from the right eye.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review of the complaint folder it was identified that the investigation result for this event was inadvertently reported under the supplemental report with mfr 9614546-2017-00540 when it should have been under 9614546-2017-00541.The following section has been updated accordingly.Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the customer's reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6648939
Report Number9614546-2017-00541
Device Sequence Number10986093
Product Code MFK
UDI-Device Identifier05050474560093
UDI-Public(01)05050474560093(17)200225
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/25/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;